MAUDE Adverse Event Report: COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION

COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 05/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Pma/510(k): exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a thal-quick chest tube set "disconnected on patient" 3 days after the procedure.There was no issue placing the device.No unintended section of the device remained in the patient's body and the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding patient and event details has been requested but is not currently available.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 29jun2020.The complaint device was removed from the patient and a replacement device was placed.The patient has since been discharged from the hospital.The device was connected to a drainage bottle.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation - evaluation: it was reported that a thal-quick chest tube set (rpn: c-tqts-2400) from lot 10115066 disconnected from the patient three days after placement.The device was removed and replaced.Cook became aware of this event on 18may2020 upon being notified by (b)(6) hospital.The patient reportedly experienced no adverse effects as a result of this incident.A review of the complaint history, device history record (dhr), drawing, instructions for use (ifu), and quality control, as well as a visual inspection and dimensional verification of the returned device, was conducted during the investigation.One used and damaged device was returned to cook for evaluation.Upon visual inspection, the 24 fr tubing was noted to be separated from the hub.An adapter as well as other tubing was connected to the proximal end of the hub.The tubing outer diameter was measured and determined to be within tolerance.Cook has concluded that this device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the dhrs for the reported complaint device lot (10115066) as well as the related subassembly lots revealed no recorded non-conformances.A database search found no other events associated with the reported device lot.As there are no related non-conformances or other complaints from this lot, there is no evidence that nonconforming product exists either in house or in the field.It should also be noted that the affected component is provided to cook by an external supplier; therefore, cook initiated a supplier investigation in response to this event.The supplier investigation concluded that the relevant identified lots met the appropriate manufacturing requirements.Functions of the device, including tensile strength, were tested and recorded to be within tolerance.Ultimately, it was confirmed that the device's lot and component lots passed relevant specifications, giving no indication of nonconforming product either in house or in field.Cook also reviewed product labeling.Instructions for use (ifu) document c_t_thal_rev11 [thal_quick chest tube sets and trays] is packaged with this device.The product ifu states the following in consideration of the reported failure mode: ¿how supplied: upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, examination of the returned product, and the results of our investigation as well as the supplier investigation, a definitive root cause for this event was traced to component failure without a deficiency in manufacturing/design.It is possible that patient motion inadvertently caused the device to separate, but this cannot be confirmed without additional information.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
THAL-QUICK CHEST TUBE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10106116
Report Number1820334-2020-01038
Device Sequence Number2707283
Product Code GBX
UDI-Device Identifier00827002041370
UDI-Public(01)00827002041370(17)221029(10)10115066
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2022
Device Model NumberN/A
Device Catalogue NumberC-TQTS-2400
Device Lot Number10115066
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2020
Initial Date Received by Manufacturer 05/18/2020
Supplement Date Received by Manufacturer06/29/2020
09/25/2020
Initial Report FDA Received Date06/01/2020
Supplement Report FDA Received Date07/14/2020
10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient Weight68